High Wind, Morgan County
- When
- March 10, 1:58 AM MST
- Where
- Morgan County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.263, -103.810 (the zone’s center; the record gives no point)
A spotter in Fort Morgan measured a peak wind gust to 60 mph (52 kts).
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A spotter in Fort Morgan measured a peak wind gust to 60 mph (52 kts).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Mar 9, 3:25 PM MST, 10 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 325 PM MST WED MAR 9 2005 .SHORT TERM...UPPER RIDGE OVER THE WESTERN U.S. WILL KEEP BRISK NWLY FLOW ALOFT CONTINUING OVER THE FORECAST AREA THROUGH TOMORROW EVENING. GUSTY NW WINDS ACROSS THE MOUNTAINS AND PLAINS THIS AFTERNOON WILL DISSIPATE LATER THIS EVENING...MAINLY ON THE PLAINS...DUE TO FORMATION OF EVENING SURFACE INVERSIONS. TOMORROW MORNING...A COLD FRONT AND SHORT WAVE ALOFT EMBEDDED IN THE NWLY FLOW ALOFT WILL BRING ANOTHER ROUND OF SHOWERS AND WEATHER TO THE FORECAST AREA. SITUATION WILL HAVE SOME SIMILARITIES TO WHAT OCCURRED TUESDAY MORNING. HOWEVER...AMOUNT OF MOISTURE WILL AGAIN BE THE BIG UNKNOWN. MODEL SOUNDINGS FROM THE NAM MODEL SHOW ABOUT OF 3 HOUR PERIOD OF SATURATION IN AND NEAR THE FOOTHILLS AROUND MIDDAY. THEN SOUNDINGS DRY OUT AND BECOME WELL MIXED UP THROUGH 14 KFT MSL. HIGH WIND THREAT ON THE PLAINS WILL PERSIST. WILL LET THE HIGH WIND WATCH FOR THE NORTHEAST CORNER CONTINUE FOR NOW. MUCH LIKE TUESDAYS TEMPERATURES...TOMORROWS COLD FRONT WILL NOT HAVE TOO MUCH COLD AIR BEHIND IT...SO ANY DROP IN TEMPERATURES IN THE LATE MORNING WILL BE REVERSED BY MID-AFTERNOON. .LONG TERM...LOW LEVEL WINDS WILL BE DECREASING THU NIGHT BUT WINDS ALOFT WILL REMAIN STRONG WITH SIGNIFICANT WARM ADVECTION INTO FRIDAY. MODELS ARE SHOWING THIS PRODUCING SOME MID/HI CLOUDS. CURRENT FORECAST IS IN THE MIDDLE OF GUIDANCE AND LOOKS GOOD. RIDGE REMAINS OVER US FRI NIGHT/SAT WITH THE SAGGING FRONTAL ZONE MOVING IN LATE SAT. THE MODELS HAVE BEEN PRETTY CONSISTENT WITH THE TIMING...WITH THE SURFACE FRONT SAT AFTERNOON AND THE AREA OF PRECIPITATION ARRIVING SAT NIGHT. THE LATEST NAM IS A LITTLE FASTER THAN THIS WITH THE SURFACE FRONT. SAT COULD BE THE WARMEST DAY WITH THE SLOWER SOLUTIONS...BUT I WILL TAKE A COUPLE DEGREES OFF FIGURING THERE WILL BE SOME COOLING BY AFTERNOON...AND INTRODUCE SOME MOUNTAIN POPS IN CASE THINGS ARE GETTING STARTED A FEW HOURS EARLIER THAN EXPECTED. FOR SAT NIGHT THROUGH MON...THERE HAS BEEN SOME DEGREE OF CONSISTENCY HERE AS WELL...WITH A SLOWING STRETCHING BAROCLINIC ZONE OVER US AND A REINFORCING SURGE OF COLDER AIR ON MON. RAISED POPS WITH A BIT HIGHER CONFIDENCE IN THIS IDEA. BEYOND MON LOTS OF QUESTIONS. THE IDEA OF A TROUGH DIGGING TOWARD CA HAS STRONGER ENSEMBLE SUPPORT...BUT TO WHAT DEGREE. WE COULD BE LEFT UNDER A DEFORMATION AXIS WITH SOME MOISTURE AND FORCING...OR THERE COULD BE BETTER RIDGING AND WARMER DRIER WEATHER IN THE TUE/WED TIME FRAME. THERE COULD EVEN BE A SIGNIFICANT STORM...BUT IF THE LOW CUTS OFF IT WOULD LIKELY BE LATER. WHAT WE HAVE SEEMS LIKE A DECENT HEDGE BETWEEN THE MODEL SOLUTIONS...WITH CONTINUED COOL WEATHER AND LOW POPS. && .BOU WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH NORTHEAST CORNER OF COLORADO THURSDAY...ZONES 48>51. && DANKERS/GIMMESTAD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1056 AM MST WED MAR 09 2005 COZ030>051-101300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1056 AM MST WED MAR 09 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDY WEATHER IS EXPECTED TO DEVELOP ON THE PLAINS THURSDAY AS A COLD FRONT MOVES THROUGH THE AREA. WIND GUSTS UP TO 60 MPH CAN BE EXPECTED IN AREAS NEAR THE NEBRASKA BORDER WHERE A HIGH WIND WATCH IS IN EFFECT. SOME SNOW SHOWERS WILL DEVELOP IN THE HIGH COUNTRY WITH 1 TO 2 INCHES POSSIBLE ALONG THE DIVIDE. FRIDAY WILL BE WARMER AND LESS WINDY. A SIGNIFICANT CHANGE IN THE WEATHER IS IN STORE FOR THE WEEKEND. A COLD FRONT WILL ARRIVE LATE SATURDAY OR EARLY SUNDAY...BRINGING COOLER TEMPERATURES AND A CHANCE OF SNOW. TEMPERATURES ARE EXPECTED TO BE BELOW AVERAGE SUNDAY THROUGH TUESDAY WITH A CHANCE OF SNOW AS A LARGE STORM SYSTEM DEVELOPS OVER THE WESTERN PART OF THE COUNTRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/GIMMESTAD
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444591.